|Eye & Skin Problems
Mar 16, 2001
I have had HIV for 8 years but I am not on HIV medications. Recently, I started having eye problem, I have been pulling out strings of discharge from my upper eye lids, this infection has caused my eyes to be sore and red most of the time. Moreover, I am having terrible outbreak around my face and body. These outbreaks come and go and they are very itchy. The outbreaks normally had this yellowish discharge that cystallized after exposure to air for a while. What is wrong with my skin and my eyes? Am I at my later stage of HIV, but I haven't had any weight loss? Thank you
Response from Dr. Feinberg
It sounds like you have conjunctivitis, which is easily treated with prescription eyedrops.
It is trickier to figure out what your skin problem is from your written description-- it may be folliculitis or impetigo, both of which can be treated with oral antibiotics. You should see your doctor for a definitive diagnosis of both problems, so you can be treated.
Neither of these problems means that you are at a "later stage" of HIV. But if you have been HIV+ for at least 8 years, you may have accumulated enough damage to your immune system to actually now be at a later stage, since (on average) it takes 8-10 years for most people to progress to AIDS. Please get your viral load and T cells checked. You may benefit enormously from HIV therapy BEFORE you develop AIDS. Good luck!
Are animals a danger to HIV+s?
toxoplasmosis with negative antibody?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.